EconPapers    
Economics at your fingertips  
 

Limit theory for an explosive autoregressive process

Xiaohu Wang and Jun Yu ()

Economics Letters, 2015, vol. 126, issue C, 176-180

Abstract: Large sample properties are studied for a first-order autoregression (AR(1)) with a root greater than unity. It is shown that, contrary to the AR coefficient, the least-squares (LS) estimator of the intercept and its t-statistic are asymptotically normal without requiring the Gaussian error distribution, and hence an invariance principle applies. The coefficient based test and the t test have better power for testing the hypothesis of zero intercept in the explosive process than in the stationary process.

Keywords: Explosive model; Intercept; Invariance principle; Bubbles (search for similar items in EconPapers)
JEL-codes: C12 C22 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176514004650
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Limit Theory for an Explosive Autoregressive Process (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:126:y:2015:i:c:p:176-180

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-05-08
Handle: RePEc:eee:ecolet:v:126:y:2015:i:c:p:176-180